Alert archive / Ohio / Lake Effect Snow Warnings in 2011

Lake Effect Snow Warning 3, NWS Cleveland, OH

January 12, 2011Medina County, Portage County, Summit County, Ohio

NWS Cleveland, OH issued this lake effect snow warning at Jan 12, 2011, 10:44 AM EST for Medina County, Portage County, Summit County, Ohio. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 12, 2011, 10:44 AM EST (15:44 UTC)
Expired
Jan 12, 2011, 10:05 PM EST
In force
11 hr
Issued by
NWS Cleveland, OH

Counties Medina County, OH, Portage County, OH, Summit County, OH

The radar

The Cleveland radar (KCLE), 41 km from the middle of the area, began a volume at 15:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 3.7 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2011-01-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2011-01-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 181 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
649 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
181 m²/s²
0-3 km storm-relative helicity
175 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

626 
WWUS41 KCLE 121544
WSWCLE

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1044 AM EST WED JAN 12 2011

OHZ021-122345-
/O.UPG.KCLE.WW.Y.0002.000000T0000Z-110113T0000Z/
/O.NEW.KCLE.LE.W.0003.110112T1544Z-110113T0000Z/
SUMMIT-
INCLUDING THE CITY OF...AKRON
1044 AM EST WED JAN 12 2011

...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 7 PM EST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A LAKE
EFFECT SNOW WARNING...WHICH IS IN EFFECT UNTIL 7 PM EST THIS
EVENING. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. 

LAKE EFFECT SNOW SHOWERS WILL OCCUR THIS AFTERNOON. AFTERNOON SNOW
ACCUMULATIONS WILL VARY GREATLY GENERALLY RANGING FROM 1 TO 2
INCHES WITH LOCAL AMOUNTS OF 5 TO 7 INCHES.

SNOW WILL CONTINUE OVERNIGHT THOUGH IT SHOULDN'T BE AS WIDESPREAD.
SNOWFALL AMOUNTS BE 1 TO LOCALLY 3 INCHES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

UNTREATED ROADS AND ROADS THAT ARE NOT WELL TRAVELED WILL BE SNOW
COVERED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER RADIO AND TV
STATIONS FOR FURTHER DETAILS OR UPDATES.

&&

$$

OHZ020-122345-
/O.UPG.KCLE.WW.Y.0002.000000T0000Z-110112T2100Z/
/O.NEW.KCLE.LE.W.0003.110112T1544Z-110113T0000Z/
MEDINA-
INCLUDING THE CITY OF...MEDINA
1044 AM EST WED JAN 12 2011

...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 7 PM EST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A LAKE
EFFECT SNOW WARNING...WHICH IS IN EFFECT UNTIL 7 PM EST THIS
EVENING. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. 

LAKE EFFECT SNOW SHOWERS WILL OCCUR THIS AFTERNOON. AFTERNOON SNOW
ACCUMULATIONS WILL VARY GREATLY GENERALLY RANGING FROM 1 TO 2 INCHES
WITH LOCAL AMOUNTS OF 5 TO 7 INCHES.

SNOW WILL CONTINUE OVERNIGHT THOUGH IT SHOULDN'T BE AS WIDESPREAD.
SNOWFALL AMOUNTS BE 1 TO LOCALLY 3 INCHES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINTER TRAVEL CONDITIONS CAN BE EXPECTED. UNTREATED ROADS AND
ROADS THAT ARE NOT WELL TRAVELED WILL BE SNOW COVERED. STAY TUNED
TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER
DETAILS OR UPDATES.

&&

$$

OHZ011>014-089-122345-
/O.CON.KCLE.WS.W.0001.000000T0000Z-110113T0000Z/
CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-ASHTABULA LAKESHORE-
INCLUDING THE CITIES OF...CLEVELAND...MENTOR...CHARDON...
JEFFERSON...ASHTABULA
1044 AM EST WED JAN 12 2011

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING. 

LAKE ENHANCED SNOW SHOWERS WILL CONTINUE THIS AFTERNOON. SNOWFALL
WILL VARY GREATLY THIS AFTERNOON GENERALLY RANGE FROM 2 TO 4 INCHES WITH
LOCAL AMOUNTS OF 6 TO 8 INCHES POSSIBLE IN THE HIGHER ELEVATIONS
OF THE SNOW BELT.

SNOW WILL CONTINUE OVERNIGHT TONIGHT ALTHOUGH AMOUNTS WILL BE
LIGHTER AS DRIER AIR MOVES IN FROM THE NORTHWEST. AMOUNTS WILL
RANGE FROM 1 TO 3 INCHES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING IS ISSUED WHEN SEVERE WINTER WEATHER IS
EXPECTED. HEAVY SNOW AND/OR ICE WILL CAUSE HAZARDOUS DRIVING
CONDITIONS. IF YOU WILL BE TRAVELING IN THE WARNING AREA YOU
SHOULD CHOOSE AN ALTERNATE ROUTE IF POSSIBLE... OR YOU SHOULD USE
EXTREME CAUTION IF TRAVEL IS UNAVOIDABLE. STAY TUNED TO NOAA
WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS
OR UPDATES.

&&

$$

OHZ010-030>032-038-122100-
/O.CON.KCLE.WW.Y.0002.000000T0000Z-110112T2100Z/
LORAIN-ASHLAND-WAYNE-STARK-HOLMES-
INCLUDING THE CITIES OF...LORAIN...ASHLAND...WOOSTER...CANTON...
MILLERSBURG
1044 AM EST WED JAN 12 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON. 

LAKE ENHANCED SNOW SHOWERS THIS MORNING WILL GRADUALLY DIMINISH
OR TAPER OFF THIS AFTERNOON. SNOWFALL WILL RANGE FROM AROUND AN
INCH OR TWO TO LOCALLY UP TO AROUND 4 INCHES TODAY.

THE SNOW WILL TAPER OFF THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINTER TRAVEL CONDITIONS CAN BE EXPECTED. UNTREATED ROADS AND
ROADS THAT ARE NOT WELL TRAVELED WILL BE SNOW COVERED. STAY TUNED
TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER
DETAILS OR UPDATES.

&&

$$

OHZ022-023-033-PAZ001>003-122345-
/O.CON.KCLE.WW.Y.0002.000000T0000Z-110113T0000Z/
PORTAGE-TRUMBULL-MAHONING-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...RAVENNA...WARREN...YOUNGSTOWN...ERIE...
EDINBORO...MEADVILLE
1044 AM EST WED JAN 12 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING. 

SNOW AND LAKE ENHANCE SNOW SHOWERS WILL OCCUR THIS AFTERNOON.  SNOWFALL
AMOUNTS WILL GENERALLY RANGE FROM 1 TO 2 INCHES THOUGH LOCALLY
AROUND 5 INCHES WILL BE POSSIBLE

SNOW WILL CONTINUE OVERNIGHT TONIGHT ALTHOUGH AMOUNTS WILL BE
LIGHTER AS DRIER AIR MOVES IN FROM THE NORTHWEST. SNOWFALL
AMOUNTS WILL AVERAGE AROUND AN INCH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

UNTREATED ROADS AND ROADS THAT ARE NOT WELL TRAVELED WILL BE SNOW
COVERED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER RADIO AND TV
STATIONS FOR FURTHER DETAILS OR UPDATES.

&&

$$
2 follow-up statements
470 
WWUS41 KCLE 121939
WSWCLE

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
239 PM EST WED JAN 12 2011

OHZ022-130345-
/O.UPG.KCLE.WW.Y.0002.000000T0000Z-110113T0000Z/
/O.EXB.KCLE.LE.W.0003.000000T0000Z-110113T0900Z/
PORTAGE-
INCLUDING THE CITY OF...RAVENNA
239 PM EST WED JAN 12 2011

...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 4 AM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A LAKE
EFFECT SNOW WARNING...WHICH IS IN EFFECT UNTIL 4 AM EST THURSDAY.
THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. 

LAKE EFFECT SNOW SHOWERS WILL CONTINUE TONIGHT ALONG WITH SOME
BLOWING SNOW. OVERNIGHT SNOW ACCUMULATIONS OF 1 TO 3 INCHES WITH
LOCALLY AROUND 6 INCHES WILL OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW
IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL
BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN
ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO
AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES.

&&

$$

OHZ020-021-130345-
/O.EXT.KCLE.LE.W.0003.000000T0000Z-110113T0900Z/
MEDINA-SUMMIT-
INCLUDING THE CITIES OF...MEDINA...AKRON
239 PM EST WED JAN 12 2011

...LAKE EFFECT SNOW WARNING NOW IN EFFECT UNTIL 4 AM EST
THURSDAY...

THE LAKE EFFECT SNOW WARNING IS NOW IN EFFECT UNTIL 4 AM EST
THURSDAY. 

LAKE EFFECT SNOW SHOWERS WILL CONTINUE OVERNIGHT ALONG WITH SOME
BLOWING SNOW. OVERNIGHT ACCUMULATIONS OF 1 TO 3 INCHES CAN BE
EXPECTED THOUGH LOCALLY UP TO 6 INCHES WILL OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW
IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL
BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN
ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO
AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES.

&&

$$

OHZ011>014-089-130345-
/O.EXT.KCLE.WS.W.0001.000000T0000Z-110113T0900Z/
CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-ASHTABULA LAKESHORE-
INCLUDING THE CITIES OF...CLEVELAND...MENTOR...CHARDON...
JEFFERSON...ASHTABULA
239 PM EST WED JAN 12 2011

...WINTER STORM WARNING NOW IN EFFECT UNTIL 4 AM EST THURSDAY...

THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL 4 AM EST
THURSDAY. 

LAKE EFFECT SNOW SHOWERS WILL CONTINUE OVERNIGHT ALONG WITH SOME
BLOWING SNOW. MOST AREAS WILL ONLY SEE ONE TO 3 INCHES THROUGH
LOCALLY 4 TO 6 INCHES ARE POSSIBLE IN THE HEAVIER SNOW SHOWERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW
IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL
BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN
ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO
AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES.

&&

$$

OHZ010-030>032-038-130345-
/O.EXT.KCLE.WW.Y.0002.000000T0000Z-110113T0500Z/
LORAIN-ASHLAND-WAYNE-STARK-HOLMES-
INCLUDING THE CITIES OF...LORAIN...ASHLAND...WOOSTER...CANTON...
MILLERSBURG
239 PM EST WED JAN 12 2011

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...

THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT EST
TONIGHT. 

LAKE EFFECT SNOW SHOWERS WILL CONTINUE THIS EVENING...THEN GRADUALLY
DIMINISH OR TAPER OFF LATER TONIGHT. LOCAL SNOW ACCUMULATION OF 1
TO 3 INCHES WILL OCCUR ALONG WITH SOME BLOWING SNOW EARLY
TONIGHT..

THE SNOW WILL TAPER OFF THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINTER TRAVEL CONDITIONS CAN BE EXPECTED. UNTREATED ROADS AND
ROADS THAT ARE NOT WELL TRAVELED WILL BE SNOW COVERED. STAY TUNED
TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER
DETAILS OR UPDATES.

&&

$$

OHZ023-033-PAZ001>003-130345-
/O.EXT.KCLE.WW.Y.0002.000000T0000Z-110113T0900Z/
TRUMBULL-MAHONING-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...WARREN...YOUNGSTOWN...ERIE...EDINBORO...
MEADVILLE
239 PM EST WED JAN 12 2011

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 4 AM EST
THURSDAY...

THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 4 AM EST
THURSDAY. 

LAKE EFFECT SNOW SHOWERS WILL OCCUR OVERNIGHT WITH SOME AREAS OF
BLOWING SNOW. MOST AREAS WILL SEE ONLY AN INCH OR TWO OF SNOWFALL
THOUGH LOCALLY 3 TO 5 INCHES MAY FALL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

UNTREATED ROADS AND ROADS THAT ARE NOT WELL TRAVELED WILL BE SNOW
COVERED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER RADIO AND TV
STATIONS FOR FURTHER DETAILS OR UPDATES.

&&

$$
439 
WWUS41 KCLE 130305
WSWCLE

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1005 PM EST WED JAN 12 2011

OHZ022-130900-
/O.CAN.KCLE.LE.W.0003.000000T0000Z-110113T0900Z/
/O.EXA.KCLE.WW.Y.0002.000000T0000Z-110113T0900Z/
PORTAGE-
INCLUDING THE CITY OF...RAVENNA
1005 PM EST WED JAN 12 2011

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 AM EST THURSDAY...
...LAKE EFFECT SNOW WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A WINTER
WEATHER ADVISORY FOR PORTAGE COUNTY UNTIL 4 AM THURSDAY. THIS
REPLACES THE LAKE EFFECT SNOW WARNING THAT WAS IN EFFECT.

LAKE EFFECT SNOW SHOWERS WILL CONTINUE OVERNIGHT WITH SOME BLOWING
SNOW IN OPEN AREAS. OVERNIGHT ACCUMULATIONS IN MOST AREAS WILL
BE ONE TO TWO INCHES WITH LOCALLY AS MUCH AS 4 INCHES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
UNTREATED ROADS AND ROADS THAT ARE NOT WELL TRAVELED WILL BE SNOW
COVERED. ROADS MAY BE SNOW COVERED IN THE OPEN COUNTRYSIDE. STAY
TUNED TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR
FURTHER DETAILS OR UPDATES.

&&

$$

OHZ011>014-089-130900-
/O.CAN.KCLE.WS.W.0001.000000T0000Z-110113T0900Z/
/O.EXA.KCLE.WW.Y.0002.000000T0000Z-110113T0900Z/
CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-ASHTABULA LAKESHORE-
INCLUDING THE CITIES OF...CLEVELAND...MENTOR...CHARDON...
JEFFERSON...ASHTABULA
1005 PM EST WED JAN 12 2011

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 AM EST THURSDAY...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A WINTER
WEATHER ADVISORY FOR THE SNOWBELT OF NORTHEAST OHIO UNTIL 4 AM
THURSDAY. THIS REPLACES THE WINTER STORM WARNING THAT WAS IN
EFFECT. 

LAKE EFFECT SNOW SHOWERS WILL CONTINUE OVERNIGHT WITH SOME BLOWING
SNOW IN OPEN AREAS. OVERNIGHT ACCUMULATIONS IN MOST AREAS WILL
BE ONE TO TWO INCHES WITH LOCALLY AS MUCH AS 5 INCHES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
UNTREATED ROADS AND ROADS THAT ARE NOT WELL TRAVELED WILL BE SNOW
COVERED. ROADS MAY BE SNOW COVERED IN THE OPEN COUNTRYSIDE. STAY
TUNED TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR
FURTHER DETAILS OR UPDATES.

&&

$$

OHZ020-021-130415-
/O.CAN.KCLE.LE.W.0003.000000T0000Z-110113T0900Z/
MEDINA-SUMMIT-
INCLUDING THE CITIES OF...MEDINA...AKRON
1005 PM EST WED JAN 12 2011

...LAKE EFFECT SNOW WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE LAKE
EFFECT SNOW WARNING FOR MEDINA AND SUMMIT COUNTIES.

THE LAKE EFFECT SNOW SHOWERS WILL TAPER MAINLY TO FLURRIES
OVERNIGHT. LITTLE NEW ACCUMULATION IS EXPECTED OVERNIGHT EXCEPT
LOCALLY AN INCH OR TWO...MAINLY IN THE NORTHERN HALF OF THE
COUNTY. A LITTLE DRIFTING SNOW WILL PERSIST IN OPEN AREAS.

$$

OHZ010-030>032-038-130415-
/O.CAN.KCLE.WW.Y.0002.000000T0000Z-110113T0500Z/
LORAIN-ASHLAND-WAYNE-STARK-HOLMES-
INCLUDING THE CITIES OF...LORAIN...ASHLAND...WOOSTER...CANTON...
MILLERSBURG
1005 PM EST WED JAN 12 2011

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE
WINTER WEATHER ADVISORY.

SNOW SHOWERS WILL TAPER TO FLURRIES OVERNIGHT. NO ADDITIONAL SNOW
ACCUMULATION IS EXPECTED. A LITTLE DRIFTING SNOW WILL PERSIST IN
OPEN AREAS.


$$

OHZ033-130415-
/O.CAN.KCLE.WW.Y.0002.000000T0000Z-110113T0900Z/
MAHONING-
INCLUDING THE CITY OF...YOUNGSTOWN
1005 PM EST WED JAN 12 2011

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE
WINTER WEATHER ADVISORY FOR MAHONING COUNTY. 

THE LAKE EFFECT SNOW SHOWERS WILL TAPER MAINLY TO FLURRIES
OVERNIGHT. LITTLE NEW SNOW ACCUMULATION IS EXPECTED OVERNIGHT
EXCEPT LOCALLY UP TO AN INCH. A LITTLE DRIFTING SNOW WILL PERSIST
IN OPEN AREAS.

$$

OHZ023-PAZ001>003-130900-
/O.CON.KCLE.WW.Y.0002.000000T0000Z-110113T0900Z/
TRUMBULL-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...WARREN...ERIE...EDINBORO...MEADVILLE
1005 PM EST WED JAN 12 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST
THURSDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM THURSDAY FOR
EXTREME NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA.

LAKE EFFECT SNOW SHOWERS WILL OCCUR OVERNIGHT WITH SOME AREAS OF
BLOWING SNOW. MOST AREAS WILL SEE ONLY AN INCH OR TWO OF SNOWFALL
THOUGH LOCALLY 3 TO 5 INCHES MAY FALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
UNTREATED ROADS AND ROADS THAT ARE NOT WELL TRAVELED WILL BE SNOW
COVERED. ROADS MAY BE SNOW COVERED IN THE OPEN COUNTRYSIDE. STAY
TUNED TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR
FURTHER DETAILS OR UPDATES.

&&

$$

What forecasters said that day

The local office's own words before this lake effect snow warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this lake effect snow warning went out at Jan 12, 9:30 AM EST, 1 hour 14 minutes earlier.

Area forecast discussion, Jan 12, 9:30 AM EST, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
930 AM EST WED JAN 12 2011

.SYNOPSIS...
LOW PRESSURE OVER WESTERN PENNSYLVANIA WILL GET ABSORBED INTO A
DEVELOPING STORM SYSTEM OFF THE NEW ENGLAND COAST. TO OUR
WEST...HIGH PRESSURE OVER THE CENTRAL PLAINS STATES WILL BUILD
TOWARD THE MID MISSISSIPPI VALLEY THURSDAY...BRIEFLY EXTENDING
INTO THE AREA AHEAD OF ANOTHER AREA OF LOW PRESSURE MOVING IN FOR
FRIDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
UPDATED TO REMOVE A PORTION OF THE ADVISORY OVER THE CENTRAL
COUNTIES BUT EXTENDED THE ADVISORY UNTIL 4 PM FOR PORTION OF THE
AREA. SOME OF THE ADVISORIES WERE SCHEDULE TO EXPIRE AT 9AM OR
NOON. RADAR WAS SNOWING FAIRLY STRONG BANDS THIS MORNING AND WILL
GRADUALLY TAPER OFF OVER WESTERN AND SOUTHERN AREAS BUT PROBABLY
TAKE UNTIL THE AFTERNOON TO MOVE OUT OF SOME OF THE AREAS THERE
SCHEDULE TO EXPIRE 9AM/NOON. ALSO CONCERNED THAT NORTHEASTERN
AREAS OF MEDIAN...AND NORTHERN AREAS OF SUMMIT AND PORTAGE MAY
REACH WARNING CRITERIA AND MAY HAVE TO BE ADDED TO THE WARNING.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/...
DRIER AIR ALOFT BEGINS TO GET INTO THE AREA TONIGHT. WITH 850MB
TEMPS NOT TOO LOW EXPECT SNOWFALL TO BECOME FAIRLY LIGHT. WENT
WITH 1 TO 3 AT MOST NERN OHIO NWRN PA WITH AN INCH OR LESS
ELSEWHERE. HIGH PRESSURE BUILDS IN FROM THE SOUTHWEST ON THURSDAY.
TEMPS ALOFT STILL SUPPORT SNOW SHOWERS OFF THE LAKE SO KEPT LIKELY
POPS THROUGH THE MORNING BUT TRIMMED TO CHANCE DURING THE
AFTERNOON AS WINDS BACK. THURSDAY NIGHT AND FRIDAY LOW PRESSURE
MOVES THROUGH THE CENTRAL LAKES AND DISSIPATES. EXPECT LIGHT
OVERRUNNING SNOW TO DEVELOP ACROSS THE AREA THURSDAY NIGHT INTO
FRIDAY. SATURDAY ANOTHER STRONGER LOW WILL MOVE ALONG A SIMILAR
TRACK TO THE FIRST LOW SPREADING OVERRUNNING SNOW THROUGH THE
AREA SATURDAY AND SATURDAY NIGHT.

&&

.LONG TERM /SUNDAY THROUGH TUESDAY/...
WILL CONTINUE TO LEAN MORE TOWARD THE ECMWF IN LINE WITH HPC AND
BEST COLLABORATION. STILL SEE CHANCE FOR WRAP/LAKE ENHANCED SHSN FOR
SUN...ENDING BY MON AS HIGH PRESSURE MOVES THROUGH. CHANCE FOR
WIDESPREAD SNOW FOR TUE AS BOTH MODELS INDICATE PRECIP BUT PER MORE
AGREEMENT WITH THE ECMWF WILL KEEP TEMPS COLDER WITH PRECIP IN THE
FORM OF SNOW.

&&

.AVIATION /14Z WEDNESDAY THROUGH SUNDAY/...
AS TROUGH OF LOW PRESSURE EXTENDING BACK WEST INTO THE AREA WEAKENS
SHOULD CONTINUE TO SEE WIDESPREAD SNOW CONTINUE TO TRANSITION TO
LAKE EFFECT SHSN TODAY WITH SCT LAKE EFFECT SHSN CONTINUING TONIGHT.
THUS...SHOULD SEE VFR GRADUALLY TAKE HOLD FOR WESTERN TAF SITES BY
THIS AFTERNOON. SNOWBELT SITES SHOULD SEE TRANSITION TO MAINLY HIGH
END MVFR LATER TODAY INTO TONIGHT WITH PERIODS OF IFR WHEN SNOW
SHOWERS OCCUR. BEST FOCUS FOR LOWER CONDITIONS IN THE LAKE ENHANCED
SHSN WILL BE AROUND CLE INTO MIDDAY THEN SHIFT EAST INTO CORE OF
SNOWBELT LATER TODAY AND TONIGHT. WINDS MAY GUST 20 TO 25 KNOTS AT
TIMES TODAY SO SOME BLOWING AND DRIFTING OF THE SNOW EXPECTED.

OUTLOOK...NON-VFR CONDITIONS WILL CONTINUE FOR THE SNOWBELT THURSDAY
AND SHOULD BECOME WIDESPREAD FOR FRI/SAT AND MAINLY SNOWBELT FOR SUN.

&&

.MARINE...
WINES WILL CONTINUE TO LINE UP OUT OF THE NW THIS MORNING AND SPEEDS
TO MAINLY INCREASE INTO THE 15 TO 25 KNOT RANGE TODAY. THE FLOW
SHOULD DIMINISH LATE TONIGHT THROUGH THU AND BECOME WEST AS HIGH
PRESSURE MOVES INTO THE LAKE. A SW FLOW OF ABOUT 5 TO 15 KNOTS
SHOULD PERSIST THU NIGHT THROUGH FRI NIGHT THEN INCREASE SAT TO
ABOUT 15 TO 25 KNOTS AND BECOME WEST AS A LOW MOVES THROUGH THE
LAKES PULLING A COLD FRONT ACROSS LAKE ERIE. THE FLOW SHOULD BEGIN
TO WEAKEN BY LATE SUNDAY AS WEATHER FEATURES NEAR LAKE ERIE WEAKEN.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...WINTER STORM WARNING UNTIL 7 PM EST THIS EVENING FOR
     OHZ011>014-089.
     WINTER WEATHER ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR
     OHZ010-020-030>032-038.
     WINTER WEATHER ADVISORY UNTIL 7 PM EST THIS EVENING FOR
     OHZ021>023-033.
PA...WINTER WEATHER ADVISORY UNTIL 7 PM EST THIS EVENING FOR
     PAZ001>003.
MARINE...NONE.

&&

SYNOPSIS...TK
NEAR TERM...TK
SHORT TERM...TK
LONG TERM...ADAMS
AVIATION...ADAMS
MARINE...ADAMS
Hazardous weather outlook, Jan 12, 6:46 AM EST, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
646 AM EST WED JAN 12 2011

OHZ011>014-089-131200-
CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-ASHTABULA LAKESHORE-
646 AM EST WED JAN 12 2011

...WINTER STORM WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ009-010-019-020-032-131200-
ERIE OH-LORAIN-HURON-MEDINA-STARK-
646 AM EST WED JAN 12 2011

...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON EST TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO AND
NORTHEAST OHIO.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ029>031-038-047-131200-
RICHLAND-ASHLAND-WAYNE-HOLMES-KNOX-
646 AM EST WED JAN 12 2011

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 AM EST THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO AND
NORTHEAST OHIO.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ003-006>008-017-018-027-028-036-037-131200-
LUCAS-WOOD-OTTAWA-SANDUSKY-HANCOCK-SENECA-WYANDOT-CRAWFORD-MARION-
MORROW-
646 AM EST WED JAN 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO AND
NORTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ021>023-033-PAZ001>003-131200-
SUMMIT-PORTAGE-TRUMBULL-MAHONING-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
646 AM EST WED JAN 12 2011

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-142>149-162>169-131200-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
646 AM EST WED JAN 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 12, 3:25 AM ESTWinter Storm WarningCLEAshtabula, Cuyahoga, Geauga, Lake19 hr

Nearby

Lake Effect Snow Warnings in Ohio, 2011Every lake effect snow warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.